Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 97, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 30, 2000, 4:25 PM CDT for Walworth County, Wisconsin. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 30, 2000, 4:25 PM CDT (21:25 UTC)
- Expired
- Jun 30, 2000, 5:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Walworth County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:15 PM CDT | Hail 0.75 | Darien, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
272 WUUS53 KMKX 302128 SVRMKE WIC127-302230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 425 PM CDT FRI JUN 30 2000 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALWORTH COUNTY IN SOUTHEAST WISCONSIN * UNTIL 530 PM CDT * AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF DELAVAN...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELKHORN AT 440 PM CDT. DELEVAN AT 445 PM CDT. WILLIAMS BAY AT 505 PM CDT. COMO AT 510 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY HAIL UP TO ONE INCH IN DIAMETER AND VERY HEAVY RAINFALL ARE THE MAIN THREAT WITH THESE STORMS. LAT...LON 4281 8875 4265 8878 4250 8846 4270 8831 KRR/AFK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:20 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 30, 2:20 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 220 PM CDT FRI JUN 30 2000 FCST FOCUS ON SCT STORMS INTO THE EVENING. THEN CLDS/TEMPS/PCPN THRU SUNDAY. WATER VAPOR IMAGERY SHOWS A BETTER THAN PROGD MID LEVEL S/W TWISTING THRU SE MN/ERN IA/SW WI ATTM. THIS HAS COMBINED WITH MSAS SFC COMPUTED LI/S OF -4 TO -7 AND A CONVECTIVE TEMP OF 79 TO GENERATE SOME HIGH BASED ISLD TO SCT STORMS. MODELS DO PROG THIS S/W AXIS TO ROTATE THRU THIS EVENING AND GIVEN TYPICAL DIURNAL EXPECTATIONS... STORMS SHOULD FALL APART DURG THE EVENING. WL CARRY SCT STORMS EARLY TONIGHT. SOUNDINGS SHOW SML POTENTIAL FOR MORE STORMS ON SAT. HIGHER DWPNTS AND CNVCTV TEMP NEAR MID 80S...IF REACHED...CAPES SUPPORT RAPID DVLPMNT. NOT MUCH IN THE MID LEVELS FOR SUPPORT...BUT MAY NOT BE NEEDED. GENERAL PATTERN THRU SUN HAS LOW PRES WELL TO THE WEST WITH A NRLY STNRY FNT ACRS FAR NRN WI. THAT BNDRY GRADUALLY WORKS S BY SUN/SUN NGT BRINGING BETTER SUPPORT FOR PCPN. IN FACT...THAT BNDRY/LW PRES WILL BE A PRBLM THRU JULY 4...BRINGING CHCY POPS INTO EARLY NEXT WEEK. NGM MOS HIGHS TOO HIGH...AVN TOO LOW...BLEND OF TWO MATCHES ETA 2-M TEMPS WHICH HAVE PERFORMED WELL LATELY. .UWNMS...LENDS SOME SUPPORT FOR SML POP ON SAT AS IT SHOWS SOME QPF FOR SAT OVR WRN CWA IN AXIS OF MOISTURE AND INSTABILITY. 2M TEMPS LOOK LIKE ETA AND ACCEPTED. .MKX...NONE. DAVIS
In the hours before
Local storm report, Jun 30, 3:16 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
316 PM CDT FRI JUN 30 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0242 PM FT ATKINSON WI .88 INCH HAIL
06/30/00 JEFFERSON REPORTED BY LAW
ENFORCEMENT OFFICIAL
JUST SOUTH OF FORT
AKINSONThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:44 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Walworth | 61 min |
| Jun 30, 3:32 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 58 min |
| Jun 30, 5:27 PM CDT | Severe Thunderstorm Warning | MKX | Walworth | 48 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.